Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 115, NWS Jackson, MS

July 24, 2011Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 24, 2011, 6:58 PM CDT for Montgomery County, Mississippi. It was in force for 82 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 6:58 PM CDT (23:58 UTC)
Expired
Jul 24, 2011, 8:20 PM CDT
In force
82 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:15 PM CDTFLASH FLOODSweatman, MS6 INCHES OF WATER ON HARMONY RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1845 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WGUS54 KJAN 242358
FFWJAN
MSC097-250200-
/O.NEW.KJAN.FF.W.0115.110724T2358Z-110725T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  SWEATMAN TO KILMICHAEL...OR ALONG A LINE EXTENDING FROM 13 MILES
  NORTHEAST OF WINONA TO 10 MILES EAST OF WINONA. THE STORMS WERE
  NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
  OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3346 8951 3346 8946 3335 8948 3333 8961
      3368 8966 3368 8951

$$

CME
1 follow-up statement
563 
WGUS74 KJAN 250120
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT SUN JUL 24 2011

MSC097-250129-
/O.CAN.KJAN.FF.W.0115.000000T0000Z-110725T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MS-
820 PM CDT SUN JUL 24 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MONTGOMERY
COUNTY...

THE THREAT OF HEAVY RAIN AND FLOODING HAS ENDED.

LAT...LON 3346 8951 3346 8946 3335 8948 3333 8961
      3368 8966 3368 8951

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:00 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 24, 4:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN JUL 24 2011

.DISCUSSION...SEEMS THAT THE 2.4 INCH AIRMASS EVIDENT ON THE 12Z JAN
RAOB DRIFTED A LITTLE EAST AND SOUTH TODAY AS A WEAK MIDLEVEL WAVE
PASSED BY. THE COMBINATION OF THIS MOISTURE ADVECTION AND LIFT
ASSOCIATED WITH THE WAVE HAS KEPT SHOWER AND THUNDERSTORM ACTIVITY
(AS OF THE TIME OF THIS WRITING) FAR MORE CONCENTRATED IN
EAST-CENTRAL AND SOUTHEASTERN MS TODAY. MODELS GENERALLY GRASP
ANOTHER SUCH MID LEVEL WAVE DRIFTING SOUTH/SOUTHEAST INTO THE LOWER
MS VALLEY TONIGHT. THE POSITION OF THIS WAVE RIGHT NOW SUGGESTS IT
COULD ENHANCE/DEVELOP SHOWER AND THUNDERSTORM ACTIVITY THROUGH LATE
AFTERNOON/THIS EVENING IN PRIMARILY MY NORTHWEST ZONES. ELSEWHERE
COVERAGE OF CONVECTION THIS AFTERNOON WILL GENERALLY BE LESS THAN
WHAT WAS THE CASE YESTERDAY...ALTHOUGH EXCESSIVE RAIN WILL STILL BE
A POTENTIAL ISSUE WITH ANY SLOW MOVING SHOWERS OR THUNDERSTORMS
ACROSS THE WHOLE REGION THROUGH EARLY THIS EVENING.

CONSIDERING DIURNAL CONVECTIVE EVOLUTIONS OVER THE PAST SEVERAL DAYS
IN THE MOIST AND WEAK FLOW REGIME OUR REGION IS IN MAKES ME THINK WE
CAN ANTICIPATE MOST (IF NOT ALL) OF THE CONVECTION DIMINISHING BY
LATE THIS EVENING...ALTHOUGH THE REDEVELOPMENT OF LATE NIGHT/EARLY
MORNING SHOWERS AND ISOLATED STORMS IS AGAIN POSSIBLE (PARTICULARLY
FOR AREAS OF THE ARKLAMISS WEST OF I-55). THERE ARE SOME
SUGGESTIONS FROM MODELS THAT MID LEVEL MOISTURE LEVELS OVER THE NEXT
FEW DAYS MAY NOT BE AS HIGH AS WHAT WE HAVE EXPERIENCED THE 72
HOURS...AND THUS THE ATMOSPHERE MAYBE NOT QUITE AS PRONE TO LATE
NIGHT/EARLY MORNING HEAVY SHOWER DEVELOPMENT. FOR THAT REASON I ONLY
KEPT POPS IN THAT TIME PERIOD AT SLIGHT CHANCE FOR NOW...ALTHOUGH
THE POTENTIAL FOR AREAS OF HEAVY RAIN CAPABLE OF PRODUCING FLOODING
TO BE ROAMING ABOUT TOMORROW MORNING IS DEFINITELY NOT ZERO IN ANY
AREAS OF THE CWA.

MODELS CONTINUE TO KEEP 2 TO 2.5 INCH PRECIPITABLE WATER AIRMASS
OVER THE REGION THROUGH LATE TUESDAY...WITH CAPPING REMAINING WEAK.
ONLY VERY MINOR DISTURBANCES IN THIS REGIME HAVE BEEN RESPONSIBLE
FOR THE NUMEROUS SHOWERS AND STORMS AROUND MOST AREAS FOR THE LAST
FEW DAYS. HOWEVER...MODELS NOW AGREE THAT A LOW LEVEL BOUNDARY WITH
AN ASSOCIATED LARGER UPPER LEVEL DISTURBANCE WILL PUSH SOUTH INTO
THE HEART OF THE REGION LATE MONDAY THROUGH TUESDAY. THE ATMOSPHERIC
FORCING ASSOCIATED WITH THESE FEATURES WILL REALLY WORK TO WRING OUT
THE ALREADY EXCESSIVE MOISTURE IN THE FORM OF MORE LOCALLY HEAVY
RAIN. POTENTIALLY FLOODING DOWNPOURS SHOULD BE EVEN MORE ABUNDANT
BEGINNING MONDAY NIGHT AND GOING THROUGH AT LEAST LATE TUESDAY
EVENING. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED BY LATER
SHIFTS IF CONFIDENCE OF HEAVY RAIN COVERAGE OVER THIS PERIOD CAN
CONTINUE TO INCREASE. FORTUNATELY...THUNDERSTORM STRENGTH STILL DOES
NOT LOOK TO BE A MAJOR ISSUE IN THE SHORT TERM DUE TO NON-IMPRESSIVE
LAPSE RATES AND AN AIRMASS GENERALLY NOT CONDUCIVE FOR WET
MICROBURSTS. A MINOR EXCEPTION MAY MATERIALIZE TOMORROW AFTERNOON
IN NORTHERN ZONES WHERE CAPE VALUES OVER 3500 J/KG COULD BUILD WITH
THE MENTIONED INFLUENCE OF DISTURBANCE MOVING IN FROM THE NORTH
BEFORE EVENING. BUT EVEN THEN THE HEAVY RAIN RISK STILL APPEARS TO
BE A BIGGER STORY THAN STORM STRENGTH.

FINALLY...MAV POPS AND TEMPS LOOKED VERY GOOD THROUGH THE SHORT TERM
AND WERE EXCEPTED. THERE IS DEFINITELY ROOM TO INCREASE POPS FOR
TOMORROW NIGHT THROUGH TUESDAY CONSIDERING MENTIONED SETUP...BUT
PERSONAL UNCERTAINTY OF WHICH PERIODS WILL BE THE FOCUS FOR THE MOST
CONVECTION MAKES ME HOLD OFF ON ANY INCREASE FOR RIGHT NOW. HIGHS
SHOULD PEAK IN THE 90 TO 95 RANGE IN MOST AREAS IN THE SHORT
TERM...ALTHOUGH THERE IS POTENTIAL FOR AT LEAST ISOLATED LOCATIONS
TO HOLD IN THE UPPER 80S IF THEY ARE AFFECTED BY LOTS OF RAIN THAT
PARTICULAR DAY. AS SEEN TODAY...TEMPERATURES BRIEFLY PEAKING IN THE
LOW 90S IS ENOUGH TO DELIVER HEAT INDEX VALUES UP TO 105 DEGREES IN
THIS EXTRAORDINARILY MOIST AIRMASS...AND THE POTENTIAL FOR HIGH HEAT
INDEX VALUES IS MENTIONED IN THE HWO FOR NORTHERN AREAS TOMORROW
AFTERNOON. /BB/

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 24 2011/

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE LONGWAVE TROUGH AXIS
WILL PUSH EASTWARD OVER THE ATLANTIC ON WEDNESDAY...BUT WEAK MID AND
UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST. DEEP
MOISTURE WILL REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2
INCHES. BROAD SURFACE CYCLONIC FLOW SHOULD CONTINUE TO PROVIDE A
FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE CWA...YIELDING CONTINUED
CHANCES FOR SHOWERS AND SOME TSTORMS... THOUGH WITH GRADUALLY
WEAKENING UPPER LEVEL SUPPORT...POPS WILL BE LOWER THAN EARLIER IN
THE WEEK.

BY THE END OF THE WEEK AND HEADING INTO THE WEEKEND...THE UPPER
RIDGE WILL STRENGTHEN OVER THE DEEP SOUTH. SURFACE FLOW WILL BECOME
MORE ANTICYCLONIC...SHUTTING OFF THE SOUTHERLY FETCH OF MOISTURE OFF
THE GULF. THIS SHOULD LEAD TO LESS WIDESPREAD DIURNAL CONVECTION...
MORE TYPICAL OF WHAT WE NORMALLY SEE AT THE END OF JULY.

WITH THE ECMWF GENERALLY BEING PREFERRED OVER THE GFS THROUGH THE
EXTENDED...A FEW ADJUSTMENTS WERE MADE TO MEX TEMPS AND POPS. STAYED
CLOSE TO MEX AND ENSEMBLE MEAN TEMPS THROUGH THE MIDDLE OF THE
WEEK...BUT TRENDED ABOVE MEX HIGHS OVER THE WEEKEND. WENT ABOVE MEX
POPS ON WEDNESDAY ACROSS THE NORTH...WHERE THE GFS WAS SHOWING SOME
DRIER AIR ALOFT BUILDING SOUTHWARD AND LIMITING PRECIP. AND WITH
STRONG RIDGING EXPECTED TO BUILD IN OVER THE WEEKEND...STAYED BELOW
MEX POP GUIDANCE. /DL/

&&

.AVIATION...CONDITIONS ARE MOSTLY VFR WITH SCT-BKN CLOUD DECKS ABOVE
4K FEET THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO
DEVELOP THIS AFTERNOON...ESPECIALLY ACROSS AREAS SOUTH OF I-20. TAF
SITES AFFECTED WILL SEE A BRIEF REDUCTION OF VIS/CEILINGS TO
MVFR/IFR CATEGORIES IN THE HEAVY DOWNPOURS. CONDITIONS WILL SLOWLY
CLEAR LATE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THERE COULD
BE SOME SHOWERS LINGERING OVERNIGHT ACROSS PORTIONS OF THE AREA.
MONDAY WILL SEE ANOTHER DAY OF SCT-NUMEROUS SHRA/TSRA. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  75  92 /  38  52  47  68
MERIDIAN      73  92  73  93 /  33  55  51  76
VICKSBURG     75  92  73  92 /  41  50  44  60
HATTIESBURG   74  92  75  93 /  41  67  31  64
NATCHEZ       73  89  72  91 /  44  64  29  54
GREENVILLE    74  94  75  94 /  25  33  56  39
GREENWOOD     74  94  74  95 /  25  34  56  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/28/DL
Hazardous weather outlook, Jul 24, 3:14 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 24 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
314 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL
RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE THIS AFTERNOON
AND AGAIN ON MONDAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS
REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE.

IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO
PROVIDE HEAT INDICES BETWEEN 100 AND 106 DEGREES FOR LOCATIONS NORTH
OF INTERSTATE 20 MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH AT LEAST THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAIN WILL
BE POSSIBLE ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 24, 2:42 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN JUL 24 2011

MSZ035-036-242025-
HUMPHREYS MS-HOLMES MS-
242 PM CDT SUN JUL 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BELZONI AT 242 PM CDT...MOVING SOUTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL HOLMES AND HUMPHREYS COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
      3331 9034 3328 9033 3318 9012 3301 9038
      3301 9044 3293 9045 3293 9066 3309 9066
      3313 9069 3312 9070 3320 9068 3323 9074
      3327 9073 3327 9056 3333 9056 3333 9047
TIME...MOT...LOC 1942Z 314DEG 12KT 3320 9044

JC
Local storm report, Jul 24, 3:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       SEMINARY                31.56N 89.50W
07/24/2011  E3.99 INCH       COVINGTON          MS   EMERGENCY MNGR

            ESTIMATED 3.75-3.99 INCHES OF RAIN IN ABOUT 1.5 HOURS

&&

JCULIN
Special weather statement, Jul 24, 3:54 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN JUL 24 2011

MSZ062>064-072-242120-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
354 PM CDT SUN JUL 24 2011

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM OAK VALE TO RUTH AT 352 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE WITH THESE
STORMS. IF THE RAIN CONTINUES OVER THE SAME LOCATION...AN ADDITIONAL
1 TO 2 INCHES MAY OCCUR AND A FLASH FLOOD WARNING MAY BE NEEDED.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE...
SOUTHEASTERN LINCOLN AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3133 9005 3133 9008 3134 9011 3135 9044
      3147 9040 3155 8991 3130 8988 3129 9005
TIME...MOT...LOC 2052Z 288DEG 3KT 3144 8996 3138 9031

CME
Special weather statement, Jul 24, 5:01 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT SUN JUL 24 2011

MSZ043-048-242245-
MADISON MS-HINDS MS-
501 PM CDT SUN JUL 24 2011

A CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY
HEAVY RAIN WAS LOCATED FROM GLUCKSTADT TO 4 MILES NORTH OF CLINTON
AT 459 PM CDT...MOVING SLOWLY SOUTH AT 5 MPH.

THIS ACTIVITY WAS PRODUCING RAINFALL RATES NEAR 2 INCHES PER HOUR.
EXPECT THIS ACTIVITY TO BRING A QUICK 1 TO 3 INCHES OF RAIN AND
POSSIBLY MORE IF IT BECOMES STATIONARY. THE POTENTIAL FOR FLASH
FLOODING WILL BE MONITORED.

PEOPLE IN NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3219 9036 3243 9042 3265 9003 3249 8999
      3248 9002 3244 9004 3243 9007 3239 9007
      3238 9010 3235 9011 3232 9016 3230 9016
TIME...MOT...LOC 2159Z 349DEG 6KT 3251 9010 3239 9031

CME
Special weather statement, Jul 24, 5:16 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT SUN JUL 24 2011

MSZ032-038-242300-
WINSTON MS-CHOCTAW MS-
516 PM CDT SUN JUL 24 2011

A SMALL AREA OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY
HEAVY RAIN WAS LOCATED 3 MILES SOUTHWEST OF ACKERMAN AT 514 PM
CDT...MOVING SLOWLY EAST AT 5 MPH.

VERY HEAVY RAIN WITH NEAR 2 INCHES PER HOUR RATES IS POSSIBLE WITH
THIS STORM. IF THIS ACTIVITY CONTINUES...TOTALS MAY APPROACH 4
INCHES AND THEN FLASH FLOODING WILL BE A CONCERN.

PEOPLE IN CENTRAL CHOCTAW AND NORTH CENTRAL WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3313 8909 3320 8930 3340 8926 3336 8909
      3329 8909 3329 8902
TIME...MOT...LOC 2214Z 276DEG 4KT 3329 8921

CME
Special weather statement, Jul 24, 6:20 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SUN JUL 24 2011

MSZ028-029-250000-
WEBSTER MS-MONTGOMERY MS-
620 PM CDT SUN JUL 24 2011

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM SWEATMAN TO KILMICHAEL AT 619 PM CDT...MOVING EAST AT
5 MPH.

VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS WITH RAINFALL RATES
AROUND 2 INCHES PER HOUR.

PEOPLE IN EASTERN MONTGOMERY AND SOUTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3368 8940 3334 8948 3335 8962 3365 8963
TIME...MOT...LOC 2319Z 272DEG 7KT 3363 8956 3343 8954

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:05 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton115 min
Jul 24, 10:38 AM CDTFlash Flood WarningJANKemper112 min
Jul 24, 10:57 AM CDTFlash Flood WarningJANLauderdale108 min
Jul 24, 11:47 AM CDTSpecial Weather StatementJANForrest43 min
Jul 24, 12:00 PM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jul 24, 1:21 PM CDTSpecial Weather StatementJANJones39 min
Jul 24, 1:45 PM CDTSpecial Weather StatementJANLamar40 min
Jul 24, 2:01 PM CDTSpecial Weather StatementJANClay29 min
Jul 24, 2:37 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Marion113 min
Jul 24, 2:42 PM CDTSpecial Weather StatementJANHumphreys43 min
Jul 24, 3:54 PM CDTSpecial Weather StatementJANLawrence26 min
Jul 24, 5:01 PM CDTSpecial Weather StatementJANMadison44 min
Jul 24, 5:16 PM CDTSpecial Weather StatementJANChoctaw44 min
Jul 24, 5:37 PM CDTFlash Flood WarningJANChoctaw, Winston66 min
Jul 24, 6:20 PM CDTSpecial Weather StatementJANMontgomery40 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.